MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ACHIEVE BIOPSY NEEDLE

MERIT MEDICAL SYSTEMS, INC. ACHIEVE BIOPSY NEEDLE
Catalog Number A149/B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the needle failed to fire correctly and the patient needed extra biopsies.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.Based on the investigation findings, the complaint has been confirmed.The root cause is likely due to improper pin and spring assembly performed by the operators during the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
ACHIEVE BIOPSY NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana in?s de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 w merit pkwy
south jordan, UT 84095
8012084225
MDR Report Key22522719
Report Number1721504-2025-00152
Device Sequence Number18145500
Product Code KNW
UDI-Device Identifier00884450443736
UDI-Public00884450443736
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA149/B
Device Lot NumberI3129634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown